Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On antibiotic. Developed a yeast infection both oral and genital. What can I do to get rid of it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I was taking 4 rounds of antibiotics for a couple of conditions (mostly Bactrim) and developed a yeast infection both oral and genital. The oral has since subsided but I am having a hard time getting rid of the genital one. I have been tested for all STDs and have shown negative. I feel a burning sensation but it is mild. My questions are:

1. Does this still indeed look like a yeast infection?
2. What can I do to get rid of it?

I have attached photos that show what I am talking about. It seems my scrotum skin feels irritated as well. I have been using Nystatin cream but it does not seem to do much for me. I also took 10 days of Diflucan. However, I was taking it at the same time as Cipro. Any help is welcome.
Posted Wed, 15 Aug 2012 in Infections
Answered by Dr. Chandra Shekhar Sharma 2 hours later

Welcome to HCM

Yes, infection on your penis, seems to be due to yeast.

The most common cause of itching on scrotum, is also fungal infection.

To cure fungal infection, you have to avoid simultaneous use of antibiotic.

You should continue application of Candid/Nystatin cream twice daily. In case of no relief, you can apply Quadriderm/Surfaz-SN cream locally initially.

You have to take one more course of Difulcan.

You should take pre & pro biotic capsule also.

You should stop use of soap to clean glans and scrotum. Just wash with water. Don't rub to clean scrotum and penis.

You should get your blood sugar (F & PP) tested.

Thank you for posting your query. Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor